Accepted Articles                   Back to the articles list | Back to browse issues page

XML Print


1- Student Research Committee, Faculty of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.
2- Professor of Allergy and Clinical Immunology, Department of Pediatrics, School of Medicine, Pediatric Infectious Diseases Research Center, Bu Ali Sina Hospital, Mazandaran University of Medical Sciences, Sari, Iran.
3- Assistant Professor of Allergy and Clinical Immunology, Department of Pediatrics, School of Medicine, Mazandaran University of Medical Sciences, Sari, Iran. , siamakdabbaghzade@yahoo.com
Abstract:   (153 Views)
Introduction: Acute generalized exanthematous pustulosis (AGEP) is a cutaneous reaction that can be appeared after the use of certain medications, such as cephalexin, with non-follicular sterile pustules, erythematous, urticaria, fever over 38  and leukocytosis. Cephalexin belongs to the family of beta-lactam antibiotics, which are widely used around the world to treat infections. However, cephalexin skin sensitivities have been reported worldwide once in a while. Herein, in this case, we aimed to report a patient presented with AGEP due to cephalexin usage.
Case report: A 12-year-old boy presented with warmth, skin lesions that gradually appeared on the other limbs, trunk, face, and neck after taking cephalexin powder arbitrarily on his left leg.  Due to his symptoms, acetaminophen, fexofenadine hydrochloride, loxoprofen sodium and ointment including difluprednate and hydrocortisone were prescribed. Over time, the patientchr('39')s fever subsided, and 8 days later, the symptoms of AGEP, including urticaria, erythematous, and pustules in the neck and trunk disappeared.
Conclusion: Cephalexin is one of the antibiotics that is considered by doctors and patients when there is a possibility of infection. AGEP is a rare but severe reaction that can develop into skin rashes of any age and sex following the use of cephalexin, paying attention to this issue forces the patient to be careful when using this antibiotic.
Full-Text [PDF 922 kb]   (47 Downloads)    
Type of Study: Case & Review | Subject: Allergy and Clinical Immunology
Received: 2020/07/3 | Accepted: 2020/12/22

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


© 2021 All Rights Reserved | Journal of Pediatrics Review

Designed & Developed by : Yektaweb